Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Local Jordan algebras


Author: Marvin E. Camburn
Journal: Trans. Amer. Math. Soc. 202 (1975), 41-50
MSC: Primary 17A15
DOI: https://doi.org/10.1090/S0002-9947-1975-0357522-1
MathSciNet review: 0357522
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A local Jordan algebra $ \mathfrak{J}$ is a unital quadratic Jordan algebra in which $ \operatorname{Rad} \mathfrak{J}$ is a maximal ideal, $ \mathfrak{J}/\operatorname{Rad} \mathfrak{J}$ satisfies the DCC, and $ { \cap _k}\operatorname{Rad} {\mathfrak{J}^{(k)}} = 0$ where $ {K^{(n + 1)}} = {U_K}(n){K^{(n)}}$. We show that the completion of a local Jordan algebra is also local Jordan, and if $ \mathfrak{J}$ is a complete local Jordan algebra over a field of characteristic not 2, then either (1) $ \mathfrak{J}$ is a complete completely primary Jordan algebra, (2) $ \mathfrak{J} \cong {\mathfrak{J}_1} \oplus {\mathfrak{J}_2} \oplus S$ where each $ {\mathfrak{J}_i}$ is a completely primary local Jordan algebra, or (3) $ \mathfrak{J} \cong \mathfrak{H}({D_n},{J_a})$ where $ (D,j)$ is either a not associative alternative algebra with involution or a complete semilocal associative algebra with involution.


References [Enhancements On Off] (What's this?)

  • [1] E. Batho, Non-commutative semi-local and local rings, Duke Math. J. 24 (1957), 163-172. MR 19, 116. MR 0086053 (19:116b)
  • [2] I. S. Cohen, On the structure and ideal theory of complete local rings, Trans. Amer. Math. Soc. 59 (1946), 54-106. MR 7, 509. MR 0016094 (7:509h)
  • [3] N. Jacobson, Structure and representations of Jordan algebras, Amer. Math. Soc. Colloq. Publ., vol. 39, Amer. Math. Soc., Providence, R. I., 1969. MR 40 #4330. MR 0251099 (40:4330)
  • [4] -, Lectures on quadratic Jordan algebras, Tata Institute, Bombay, 1970.
  • [5] J. Lambek, Lectures on rings and modules, Blaisdell, Waltham, Mass., 1966. MR 34 #5857. MR 0206032 (34:5857)
  • [6] K. McCrimmon, A general theory of Jordan rings, Proc. Nat. Acad. Sci. U.S.A. 56 (1966), 1072-1079. MR 34 #2643. MR 0202783 (34:2643)
  • [7] -, The radical of a Jordan algebra, Proc. Nat. Acad. Sci. U.S.A. 62 (1969), 671-678. MR 42 #3137. MR 0268238 (42:3137)
  • [8] -, On Herstein's theorems relating Jordan and associative algebras, J. Algebra 13 (1969), 382-392. MR 40 #2721. MR 0249476 (40:2721)
  • [9] -, A characterization of the radical of a Jordan algebra, J. Algebra 18 (1971), 103-111. MR 43 #3316. MR 0277583 (43:3316)
  • [10] M. Nagata, Local rings, Interscience Tracts in Pure and Appl. Math., no. 13, Interscience, New York, 1962. MR 27 #5790. MR 0155856 (27:5790)
  • [11] C. Tsai and D. Foster, Primary ideal theory for quadratic Jordan algebras, J. Algebra 24 (1973), 439-452. MR 47 #3477. MR 0314928 (47:3477)
  • [12] O. Zariski and P. Samuel, Commutative algebra. Vol. I, Van Nostrand, Princeton, N. J., 1958. MR 19, 833. MR 0090581 (19:833e)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17A15

Retrieve articles in all journals with MSC: 17A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1975-0357522-1
Keywords: Quadratic Jordan algebra, radical, completion, Jordan matrix algebra
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society